MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number ACU10135910
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not returned yet for analysis, however, a picture was provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.A manufacturing record evaluation was conducted and there were no identified internal actions.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: pc-001607474.
 
Event or Problem Description
It was reported that when setting up for the atrial fibrillation procedure, the internal packaging of the reprocessed acunav¿ 8f diagnostic ultrasound catheter was punctured, causing the catheter not to be sterile.The catheter was replaced, and the procedure continued.There was no reported patient consequence.
 
Additional Manufacturer Narrative
According to the information received, when setting up the procedure, the caller could feel that the wrapping of the catheter was punctured, causing the catheter not to be sterile.This investigation is based on a provided photograph from the account.The image is of a portion of an acuson imaging catheter, reprocessed, that appears to still be attached to its backing board and inside its primary package.It is undetermined from the photo if the package is sealed.The area seen in the photo was from the proximal side of the handle to the top of the protective tubing the shaft sits within.The serial number label attached to the shaft can be seen in the photo.The serial number appears to be (b)(6), which is linked to the reported lot 2206589 and the reported product code acu10135910.While there are observed wrinkles, indentations, and shadows in the clear side of the packaging, it cannot be determined from the photo as to whether there is a tear in the packaging material, or if the seal, or any part of the package, has been compromised.The image is insufficient to confirm the customer complaint.A manufacturing record evaluation was conducted and there were no identified internal actions.It cannot be determined, from the photograph, whether the packaging & sterility is compromised.A root cause is unable to be determined based on the current evidence.The product analysis lab received the device for evaluation on 5-jun-2024.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
According to the information received, when setting up the procedure, the user felt that the wrapping of the catheter was punctured, causing the catheter not to be sterile.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed acuson acunav¿ 8fr ultrasound catheter (for ge systems), was received contained in the decontamination pouch.The clear plastic side of the package, with the labeling still attached, was returned, folded up in a sleeve attached to the decontamination pouch.This is only half of the packaging and had been peeled apart from the tyvek side of the pouch, which was not returned for evaluation.This portion is the same section as seen in the photo provided by the customer and analyzed.Upon receiving the materials, visual inspection was conducted.While there were observed wrinkles in the packaging material, no perforation that could compromise the sterility of the package was observed in the clear plastic portion of the package and the catheter was returned with no apparent damage.The device had been reprocessed one (1) time, under lot 2206589, serial number (b)(6).A manufacturing record evaluation was conducted, and no internal actions related to the reported complaint condition were identified.The issue reported regarding the package being punctured could not be confirmed since no visual evidence of the materials returned verified the presence of any puncture and the package had been peeled opened, separated, and not returned whole.No further evaluation could be conducted without the rest of the packaging.With the results obtained from the product analysis, there is no evidence that the package was punctured, and the sterility compromised.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.D4.Serial was added.D4.Primary udi number has been added.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19426341
Report Number2134070-2024-00011
Device Sequence Number8335644
Product Code OWQ
UDI-Device Identifier10888551004725
UDI-Public(01)10888551004725(11)240220(17)250220(10)2206589
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K043453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2025
Device Catalogue NumberACU10135910
Device Lot Number2206589
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer06/05/2024
07/11/2024
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date06/27/2024
07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown